Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 8, NWS Midland/Odessa, TX

February 4, 200819 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Feb 4, 2008, 5:38 AM CST for 19 counties in Texas. It took effect at Feb 4, 2008, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 5:38 AM CST (11:38 UTC)
In effect from
Feb 4, 2008, 12:00 PM CST
Expired
Feb 4, 2008, 6:40 PM CST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5231 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 041138
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
538 AM CST MON FEB 4 2008

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR ALL OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO EXCEPT FOR THE GUADALUPE
MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE
HUMIDITY OF 15 PERCENT OR LESS... AND HIGH TO VERY HIGH FIRE
DANGER...

NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-042100-
/O.UPG.KMAF.FW.A.0004.080204T1800Z-080205T0200Z/
/O.NEW.KMAF.FW.W.0008.080204T1800Z-080205T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
538 AM CST MON FEB 4 2008 /438 AM MST MON FEB 4 2008/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
8 PM CST /7 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING... WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO 8 PM CST /7 PM MST/ THIS EVENING.  THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

SOUTHWEST 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER... COMBINED
WITH AFTERNOON RELATIVE HUMIDITY OF 15 PERCENT OR LESS... AND HIGH
TO VERY HIGH FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR
RAPID FIRE GROWTH AND SPREAD THIS AFTERNOON.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO WIND-DRIVEN WILDFIRES.

$$
2 follow-up statements
000 
WWUS84 KMAF 042117
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 PM CST MON FEB 4 2008

...A RED FLAG WARNING UNTIL 8 PM CST FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO EXCEPT FOR THE GUADALUPE MOUNTAINS FOR
WINDY CONDITIONS...LOW HUMIDITY AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH FROM NOON UNTIL 7 PM CST FOR THE BIG BEND
REGION...STOCKTON PLATEAU AND LOWER TRANS PECOS FOR WINDY
CONDITIONS...LOW HUMIDITY AND HIGH FIRE DANGER...

TXZ075-081-082-051030-
/O.NEW.KMAF.FW.A.0005.080205T1800Z-080206T0100Z/
/O.CON.KMAF.FW.W.0008.000000T0000Z-080205T0200Z/
PECOS-BIG BEND AREA-TERRELL-
317 PM CST MON FEB 4 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
CST THIS EVENING. 

SOUTHWEST 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND GUSTS OF 35
MPH OR GREATER...COMBINED WITH AFTERNOON RELATIVE HUMIDITY OF 15
PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER WILL RESULT IN
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THROUGH THIS
AFTERNOON.  VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND HIGH
TO VERY HIGH FIRE DANGER WILL AGAIN BE POSSIBLE OVER THESE AREAS
TUESDAY AFTERNOON.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ045>048-050>053-057>063-067>070-074-079-080-050200-
/O.CON.KMAF.FW.W.0008.000000T0000Z-080205T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-
317 PM CST MON FEB 4 2008 /217 PM MST MON FEB 4 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING...

SOUTHWEST 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND GUSTS TO
35 MPH OR GREATER...COMBINED WITH AFTERNOON RELATIVE HUMIDITY OF 
15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER WILL RESULT
IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD THIS
AFTERNOON.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO WIND-DRIVEN WILDFIRES.

$$
000 
WWUS84 KMAF 050040
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 PM CST MON FEB 4 2008

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON UNTIL 7 PM
CST FOR THE BIG BEND REGION...STOCKTON PLATEAU AND LOWER TRANS
PECOS FOR WINDY CONDITIONS...LOW HUMIDITY AND HIGH FIRE DANGER...

...RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED...

TXZ075-081-082-051200-
/O.CAN.KMAF.FW.W.0008.000000T0000Z-080205T0200Z/
/O.CON.KMAF.FW.A.0005.080205T1800Z-080206T0100Z/
PECOS-BIG BEND AREA-TERRELL-
640 PM CST MON FEB 4 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

RECENT SURFACE OBSERVATIONS INDICATE THAT WIND SPEEDS HAVE
DECREASED ACROSS THE AREA THIS EVENING...THEREFORE THE RED FLAG
WARNING HAS BEEN CANCELLED.

VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND HIGH TO VERY
HIGH FIRE DANGER WILL AGAIN BE POSSIBLE ACROSS THE AREA TUESDAY
AFTERNOON.

$$

NMZ115-TXZ045>048-050>053-057>063-067>070-074-079-080-050145-
/O.CAN.KMAF.FW.W.0008.000000T0000Z-080205T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-
640 PM CST MON FEB 4 2008 /540 PM MST MON FEB 4 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. 

RECENT SURFACE OBSERVATIONS INDICATE THAT WIND SPEEDS HAVE
DECREASED ACROSS THE AREA THIS EVENING...THEREFORE THE RED FLAG
WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 4, 4:36 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 4, 4:36 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 AM CST MON FEB 4 2008

.DISCUSSION...
STRONG WESTERLY FLOW ALOFT CONTINUES ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO IN ADVANCE OF A DEEPENING TROUGH ACROSS THE
WESTERN CONUS. EARLY MORNING SURFACE ANALYSIS SHOWS A SURFACE LOW
CENTERED ACROSS EASTERN COLORADO...WITH THE ASSOCIATED SURFACE
TROUGH AXIS EXTENDING SOUTHWARD ACROSS EAST CENTRAL NEW MEXICO AND
SOUTHWEST TEXAS. SKIES REMAIN CLEAR ACROSS THE FORECAST AREA...AS
THE HIGH CLOUD CANOPY HAS SHIFTED EASTWARD ACROSS CENTRAL AND NORTH
TEXAS. STRONG WINDS ARE ONGOING IN THE GUADALUPE MOUNTAINS...AS
0700Z RAWS DATA INDICATES A GUST OF 70 MPH AT THE BOWL...AND 56 MPH
AT THE PINERY. GUADALUPE PASS HAS ALSO HAD SUSTAINED WINDS OVER 40
MPH...WITH GUSTS NEAR 55 MPH THE PAST FEW HOURS.

SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN NEAR THE VICINITY OF
THE TEXAS/OKLAHOMA PANHANDLES THIS AFTERNOON AS THE WESTERN UPPER
LEVEL TROUGH PROGRESSES EASTWARD ACROSS THE FOUR CORNERS REGION.
WEST TO SOUTHWEST WINDS WILL INCREASE AGAIN ACROSS MUCH OF THE
FORECAST AREA AS THE RESULTANT SURFACE PRESSURE GRADIENT TIGHTENS.
THE TIGHTEST GRADIENT WILL BE LOCATED ACROSS NORTHERN EDDY AND LEA
COUNTIES THIS AFTERNOON...WHERE WEST TO SOUTHWEST WINDS HAVE A GOOD
CHANCE OF EXCEEDING ADVISORY CRITERIA (30+ MPH SUSTAINED) FOR A FEW
HOURS THIS AFTERNOON. CONFIDENCE IN A HIGH WIND EVENT (40+ MPH
SUSTAINED) IS RATHER LOW...SO WE WILL UPGRADE THE PRESENT HIGH WIND
WATCH TO A WIND ADVISORY FOR EDDY/NORTHERN LEA COUNTIES FROM 11 AM
MST TO 5 PM MST. STRONG FLOW ALOFT WILL ALSO PERSIST ACROSS THE
MOUNTAINS...AS THE WRF AND GFS BOTH SHOW 40-50+ KNOTS AT 700 MB.
CROSS SECTIONAL DATA ALSO SUGGESTS STRONG DOWNWARD FORCING WILL
PERSIST ACROSS THE MOUNTAINS THROUGH THE DAY...SO WILL CONTINUE THE
PRESENT HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH 6 PM CST. TEMPERATURES WILL BE UNSEASONABLY WARM AGAIN TODAY
ACROSS THE PLAINS AS LOW LEVEL THERMAL RIDGING ENHANCES ALONG THE
SURFACE TROUGH AND WILL TREND MAX TEMPERATURES ABOVE GUIDANCE
NUMBERS.

A PACIFIC COLD FRONT WILL PASS FROM WEST TO EAST ACROSS THE REGION
TONIGHT AS THE UPPER TROUGH TRANSLATES ACROSS THE STATE OF NEW
MEXICO. THIS FRONT WILL BRING BREEZY WESTERLY WINDS AND COOLER AIR
IN ITS WAKE. SOME MID LEVEL MOISTURE/LIFT ALONG THE BASE OF THE
TROUGH WILL MOVE ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO
LATE TONIGHT THROUGH TUESDAY MORNING. WILL CONTINUE A SLIGHT CHANCE
OF RAIN/SNOW MAINLY ACROSS THE GUADALUPE MTNS TONIGHT AND A SLIGHT
CHANCE OF RAIN ACROSS THE SOUTHEAST NEW MEXICO PLAINS/ NORTHWEST
BASIN TUESDAY. THE LOWER LEVEL AIRMASS SHOULD REMAIN SUFFICIENTLY
DRY ENOUGH THAT NO SIGNIFICANT QPF WILL OCCUR WITH THIS FEATURE.
TEMPERATURES WILL BE COOLER WITH CONTINUED BREEZY WEST TO NORTHWEST
WINDS TUESDAY AFTERNOON. TUESDAY NIGHT SHOULD BE RATHER COLD AS
WINDS BECOME LIGHT AND HIGH PRESSURE SETTLES IN.

A SURFACE TROUGH OF LOW PRESSURE LOOKS TO TAKE SHAPE ACROSS THE
REGION AGAIN WEDNESDAY. THIS FEATURE WILL BRING A SLIGHT MODERATION
IN TEMPERATURES AND A RETURN TO SOUTH/SOUTHWEST WINDS. THE NEXT
SHORTWAVE TROUGH LOOKS TO TRANSLATE FROM THE NORTHERN ROCKY
MOUNTAINS TO THE CENTRAL/SOUTHERN PLAINS WEDNESDAY NIGHT/THURSDAY
MORNING...WITH ANOTHER PACIFIC FRONT MOVING ACROSS THE REGION ALONG
WITH IT. DRY/ZONAL FLOW ALOFT LOOKS TO TAKE SHAPE ACROSS THE REGION
BY THE WEEKEND...WITH ABOVE NORMAL TEMPERATURES AND BREEZY
CONDITIONS THE RULE YET AGAIN FRIDAY AND SATURDAY.

&&

.FIRE WEATHER...
EXPECTING WINDY AND DRY CONDITIONS ACROSS MUCH OF THE AREA TODAY AS
AN UPPER LEVEL TROUGH APPROACHES THE REGION.   ABUNDANT SUNSHINE AND
UNSEASONABLY WARM TEMPERATURES WILL RESULT IN MINIMUM RH VALUES OF 15
PERCENT OR LESS ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO.  THIS COMBINED WITH 20 FT WINDS OF 20 MPH OR GREATER AND HIGH
FIRE DANGER WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THIS
AFTERNOON.  THEREFORE A RED FLAG WARNING WILL BE ISSUED FOR MOST OF
AREA.  RFW WILL NOT INCLUDE GUADALUPE MTNS.  INCREASING 700MB
MOISTURE ADVECTION IS EXPECTED TO KEEP RH TOO HIGH ACROSS THE MTNS
TO INCLUDE IN RFW.  DRY CONDITIONS WILL BE POSSIBLE AGAIN TOMORROW...
BUT LOWER TEMPERATURES AND SLIGHTLY SLOWER WINDS ARE EXPECTED BEHIND
A PACIFIC FRONT SO IMPROVED FIRE WEATHER CONDITIONS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              74  40  55  25  /   0  10  10   0
CARLSBAD NM                72  35  53  24  /  10  20  10   0
DRYDEN TX                  82  45  64  33  /   0  10   0   0
FORT STOCKTON TX           78  43  58  31  /   0  10   0   0
GUADALUPE PASS TX          64  30  47  24  /  10  20  10   0
HOBBS NM                   70  33  53  21  /   0  10  10   0
MARFA TX                   72  34  50  14  /   0  10   0   0
MIDLAND INTL AIRPORT TX    75  38  54  23  /   0  10  10   0
ODESSA TX                  76  39  55  23  /   0  10  10   0
WINK TX                    80  39  59  23  /   0  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM
     ROSWELL/LNZ.

     HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
     FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS...NORTHERN LEA
     COUNTY.

TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR
     THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 4 AM CST /3 AM MST/ EARLY THIS MORNING TO
     6 PM CST /5 PM MST/ THIS AFTERNOON FOR THE FOLLOWING
     ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

72/21
Hazardous weather outlook, Feb 3, 2:01 PM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CST SUN FEB 3 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-042015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
201 PM CST SUN FEB 3 2008 /101 PM MST SUN FEB 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS...AND THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS
AFTERNOON AND TONIGHT.  GUSTS OVER 70 MPH WILL BE POSSIBLE IN THE
GUADALUPE MOUNTAINS...WITH GUSTS OVER 60 MPH EXPECTED IN THE DAVIS
MOUNTAINS.

VERY WINDY CONDITIONS ARE ALSO EXPECTED ACROSS THE PLAINS OF EDDY
AND NORTHERN LEA COUNTIES IN SOUTHEAST NEW MEXICO...WHERE GUSTS TO
50 MPH WILL BE POSSIBLE.  THE WINDS ARE EXPECTED TO DIMINISH A
LITTLE AROUND SUNSET OR SHORTLY THEREAFTER.

DRY AND WINDY CONDITIONS WILL COMBINE WITH DRY VEGETATION AND HIGH
FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH
AND SPREAD THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTHEAST NEW
MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE UPPER
TRANS PECOS...AND THE PERMIAN BASIN. WIND SPEEDS ARE EXPECTED
TO DECREASE AROUND SUNSET AND ALLEVIATE FIRE CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL LIKELY CONTINUE ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS MONDAY...WITH WIND SPEEDS IN EXCESS OF 40 MPH AND GUSTS
OVER 65 MPH.  IN ADDITION...STRONG WINDS MAY AFFECT PORTIONS OF
THE SOUTHEAST NEW MEXICO PLAINS.  A HIGH WIND WARNING REMAINS IN
EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH...WHILE A
HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS
MONDAY AFTERNOON.

DRY AND WINDY CONDITIONS WILL LIKELY LEAD TO CONTINUED CRITICAL
FIRE WEATHER CONDITIONS MONDAY AFTERNOON.  THESE CONDITIONS ARE
EXPECTED TO AFFECT ALL BUT THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 5:07 AM CSTWind AdvisoryMAFAndrews, Dawson, Gaines, Loving13 hr
Feb 4, 3:17 PM CSTFire Weather WatchMAFPecos, Terrell15 hr
Feb 4, 3:28 PM CSTHigh Wind WatchMAF13 hr
Feb 4, 3:28 PM CSTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more27 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.